Alert archive / Missouri / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 339, NWS Springfield, MO

October 21, 20175 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Oct 21, 2017, 10:34 PM CDT for 5 counties in Missouri. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 21, 2017, 10:34 PM CDT (03:34 UTC)
Expired
Oct 21, 2017, 11:30 PM CDT
In force
56 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cedar County, MO, Hickory County, MO, Polk County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 86 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 21, 10:38 PM CDTTSTM WND DMGWalker, MOA UTILITY TRAILER WAS FLIPPED OVER DUE TO STRONG WINDS IN WALKER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 21, 10:06 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

289 
WUUS53 KSGF 220334
SVRSGF
MOC039-085-167-185-217-220430-
/O.NEW.KSGF.SV.W.0339.171022T0334Z-171022T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1034 PM CDT SAT OCT 21 2017

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southwestern Hickory County in central Missouri...
  Northern Cedar County in southwestern Missouri...
  Northwestern Polk County in southwestern Missouri...
  Vernon County in west central Missouri...
  St. Clair County in west central Missouri...

* Until 1130 PM CDT

* At 1033 PM CDT, severe thunderstorms were located along a line
  extending from near Rich Hill to near Nevada, moving east at 45
  mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Law enforcement. Recently...60 to 70 mph winds were 
           reported in northern Vernon County.

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Truman Lake...                    Nevada...
  El Dorado Springs...              Appleton City...
  Humansville...                    Osceola...
  Lowry City...                     Weaubleau...
  Walker...                         Schell City...
  Collins...                        Roscoe...
  Richards...                       Deerfield...
  Vista...                          Metz...
  Harwood...                        Gerster...
  Stotesbury...                     Johnson City...

This includes Interstate 49 between mile markers 85 and 107.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Springfield.

&&

LAT...LON 3806 9461 3805 9424 3803 9423 3805 9421
      3804 9419 3806 9413 3804 9411 3805 9410
      3803 9406 3821 9405 3820 9356 3822 9356
      3820 9350 3775 9351 3777 9462
TIME...MOT...LOC 0333Z 254DEG 38KT 3805 9432 3787 9433 

HAIL...0.75IN
WIND...60MPH
 
$$

Griffin
4 follow-up statements
672 
WWUS53 KSGF 220344
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1044 PM CDT SAT OCT 21 2017

MOC039-085-167-185-217-220430-
/O.CON.KSGF.SV.W.0339.000000T0000Z-171022T0430Z/
Hickory MO-Cedar MO-Polk MO-Vernon MO-St. Clair MO-
1044 PM CDT SAT OCT 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHWESTERN HICKORY...NORTHERN CEDAR...NORTHWESTERN POLK...
NORTHEASTERN VERNON AND ST. CLAIR COUNTIES...

At 1043 PM CDT, severe thunderstorms were located along a line
extending from 8 miles west of Appleton City to near Walker, moving
east at 50 mph.

HAZARD...70 mph wind gusts and penny size hail. 

SOURCE...Public. Near Metz on Interstate 49...60 to 70 mph wind 
         gusts were reported. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Truman Lake...                    Nevada...
El Dorado Springs...              Appleton City...
Humansville...                    Osceola...
Lowry City...                     Weaubleau...
Walker...                         Schell City...
Collins...                        Roscoe...
Vista...                          Harwood...
Gerster...                        Caplinger Mills...
Harper...                         Iconium...
Tiffin...                         Johnson City...

This includes Interstate 49 between mile markers 86 and 97.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Springfield.

&&

LAT...LON 3805 9430 3805 9424 3803 9423 3805 9421
      3804 9419 3806 9413 3804 9411 3805 9410
      3803 9406 3821 9405 3820 9356 3822 9356
      3820 9350 3775 9351 3777 9446
TIME...MOT...LOC 0343Z 259DEG 42KT 3816 9418 3784 9424 

HAIL...0.75IN
WIND...70MPH
 
$$

Griffin
093 
WWUS53 KSGF 220359
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1059 PM CDT SAT OCT 21 2017

MOC039-085-167-185-217-220430-
/O.CON.KSGF.SV.W.0339.000000T0000Z-171022T0430Z/
Hickory MO-Cedar MO-Polk MO-Vernon MO-St. Clair MO-
1059 PM CDT SAT OCT 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHWESTERN HICKORY...NORTHERN CEDAR...NORTHWESTERN POLK...EAST
CENTRAL VERNON AND ST. CLAIR COUNTIES...

At 1058 PM CDT, severe thunderstorms were located along a line
extending from Appleton City to near El Dorado Springs, moving east
at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Truman Lake...                    El Dorado Springs...
Appleton City...                  Humansville...
Osceola...                        Lowry City...
Weaubleau...                      Collins...
Roscoe...                         Vista...
Gerster...                        Caplinger Mills...
Harper...                         Iconium...
Tiffin...                         Johnson City...
Taberville...                     Cedar Springs...
Monegaw Springs...                

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Springfield.

&&

LAT...LON 3803 9406 3821 9405 3820 9356 3822 9356
      3820 9350 3775 9351 3777 9427
TIME...MOT...LOC 0358Z 254DEG 38KT 3820 9400 3788 9406 

HAIL...<.75IN
WIND...60MPH
 
$$

Griffin
742 
WWUS53 KSGF 220414
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1114 PM CDT SAT OCT 21 2017

MOC217-220423-
/O.CAN.KSGF.SV.W.0339.000000T0000Z-171022T0430Z/
Vernon MO-
1114 PM CDT SAT OCT 21 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VERNON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 400 AM CDT for
central, southwestern and west central Missouri.

LAT...LON 3820 9350 3775 9351 3777 9407 3795 9407
      3795 9406 3821 9405 3820 9356 3822 9356
TIME...MOT...LOC 0413Z 254DEG 38KT 3824 9382 3792 9388 

$$

MOC039-085-167-185-220430-
/O.CON.KSGF.SV.W.0339.000000T0000Z-171022T0430Z/
Hickory MO-Cedar MO-Polk MO-St. Clair MO-
1114 PM CDT SAT OCT 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHWESTERN HICKORY...NORTHERN CEDAR...NORTHWESTERN POLK AND ST.
CLAIR COUNTIES...

At 1113 PM CDT, severe thunderstorms were located along a line
extending from near Deepwater to 8 miles east of El Dorado Springs,
moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Truman Lake...                    El Dorado Springs...
Appleton City...                  Humansville...
Osceola...                        Lowry City...
Weaubleau...                      Collins...
Roscoe...                         Vista...
Gerster...                        Caplinger Mills...
Harper...                         Iconium...
Tiffin...                         Johnson City...
Taberville...                     Cedar Springs...
Monegaw Springs...                

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Springfield.

&&

LAT...LON 3820 9350 3775 9351 3777 9407 3795 9407
      3795 9406 3821 9405 3820 9356 3822 9356
TIME...MOT...LOC 0413Z 254DEG 38KT 3824 9382 3792 9388 

HAIL...<.75IN
WIND...60MPH
 
$$

Griffin
700 
WWUS53 KSGF 220430
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1130 PM CDT SAT OCT 21 2017

MOC039-085-167-185-220440-
/O.EXP.KSGF.SV.W.0339.000000T0000Z-171022T0430Z/
Hickory MO-Cedar MO-Polk MO-St. Clair MO-
1130 PM CDT SAT OCT 21 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HICKORY...
NORTHERN CEDAR...NORTHWESTERN POLK AND ST. CLAIR COUNTIES HAS
EXPIRED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A severe thunderstorm watch remains in effect until 400 AM CDT for
central, southwestern and west central Missouri.

LAT...LON 3820 9350 3775 9351 3777 9407 3795 9407
      3795 9406 3821 9405 3820 9356 3822 9356
TIME...MOT...LOC 0430Z 254DEG 38KT 3828 9363 3796 9369 

$$

Griffin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 7:14 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Oct 21, 7:14 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
714 PM CDT Sat Oct 21 2017

...Storms Later Tonight...

.MESOSCALE DISCUSSION...
Issued at 705 PM CDT Sat Oct 21 2017

A line of convection associated with an approaching cold front
stretched from western Oklahoma into eastern Kansas and
northwestern Missouri. Severe weather so far has been focused well
to the south in Oklahoma within a more unstable airmass. The line
of storms will move steadily east and southeast into southeastern
Kansas and southwestern Missouri later this evening and into the
Missouri Ozarks overnight.

While the risk for severe weather continues the overall risk
appears to be decreasing some. However will have to monitor storm
activity in Oklahoma associated with a mid level shortwave moving
northeast into area late tonight. Areas of west of Highway 65
stand the greatest risk of stronger storms. Damaging straight line
winds will be the primary risks with any severe storms that
materialize. While the tornado risk is very low any northeastward
bowing segments will have to be monitored closely.

Otherwise most everyone will receive showers and storms overnight
and some much needed rainfall.

&&

.SHORT TERM...(This evening through Tonight)
Issued at 121 PM CDT Sat Oct 21 2017

As of 2 PM, a cold front extended from eastern Nebraska through
central Kansas and into the Oklahoma Panhandle. Gulf moisture
continued to advect north into the Plains and Ozarks ahead of the
front with a fairly uniform area of lower to middle 60s dew
points. Upper 60s dew points are starting to impinge on the I-40
corridor.

Low-level water vapor imagery and morning soundings indicate that
an expansive elevated mixed layer remains in place over the
region. This has suppressed deep convection up to this point.
However, the combination of vigorous short wave energy and
increased frontal forcing are really beginning to work on the
capping inversion. It should be noted that visible and infrared
satellite trends along with modification of short term soundings
indicate that the cap may become weak enough over the next hour or
two for convective initiation along the front from central Kansas
into northern Oklahoma. This is backed fairly well with short term
convective allowing models (CAMs).

Convection that fires across Kansas and Oklahoma will grow quickly
upscale late this afternoon and early this evening due to
extensive low and mid-level forcing. Thus, a line of strong to
severe storms appears quite likely to move into our southeastern
Kansas counties initially in the 7-9 PM time frame. This line of
storms will then march east across western Missouri and the
Missouri Ozarks overnight tonight.

Short term models have actually increased the amount of
instability that will be available this evening and overnight
ahead of the front. This should allow the line of storms to remain
more robust farther to the east across the Ozarks. We therefore
agree with the Storm Prediction Center in the eastward expansion
of both the Elevated and Slight Risk areas.

Damaging wind gusts remain the main potential severe weather
hazard with this line of storms. However, CAMs continue to
indicate bowing structures embedded within the line. With 0-3 km
bulk shear vectors expected to increase into the 30-35 knot range
towards the northeast starting this evening, any bows which surge
in a northeasterly fashion will have mesovortex tornado potential.
There may be an initial hail risk over southeastern Kansas and
western Missouri with any stronger embedded cores.

.LONG TERM...(Sunday through Saturday)
Issued at 121 PM CDT Sat Oct 21 2017

The cold front will be in the process of moving through the
Ozarks during the first half of day Sunday. Convection will be
well southeast of the by lunch time however, light rain and
showers will linger across the area into the afternoon.

The front will slow up significantly Sunday night which may allow
for light rain to continue across portions of the southeastern
Ozarks mainly east of an Ava to Rolla line.

Temperatures will be on a downward trend behind the front through
the middle of the week. A deep upper level trough will slide
across the center of the country with models cutting of and upper
low over the bootheel region Monday night. This will help to slow
up the exit of the colder airmass and keep upper level troughing
across the region into Wednesday morning which may bring an
airmass with the potential for frost to portions of the area.

A brief period of northwesterly upper level flow will occur for
the end of the week before another deep upper level trough moves
towards the region for the weekend with another chance for a frost
or light freeze Saturday and Sunday mornings.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 705 PM CDT Sat Oct 21 2017

Pilots can expect deteriorating flight conditions tonight as a
cold front and associated storms move across the region.
Thunderstorms will overspread the area from the west while
ceilings lower the frontal passage later tonight. Gusty southerly
winds will shift to the northwest as the front passes with low
level wind shear persisting ahead of the front. Improving flight
conditions will return during the day Sunday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

MESOSCALE...Foster
SHORT TERM...Schaumann
LONG TERM...Hatch
AVIATION...Foster
Hazardous weather outlook, Oct 21, 8:48 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
848 PM CDT Sat Oct 21 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230200-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
848 PM CDT Sat Oct 21 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Tornado risk.
  Limited Hail risk.
  Elevated Thunderstorm wind damage risk.
  Limited Flooding risk.
  Significant Lightning risk.
  Limited Non thunderstorm wind risk.

DISCUSSION...

A line of strong to severe thunderstorms will push across the
outlook area from west to east from late evening into overnight.
Damaging wind gusts up to 60 mph will be the primary hazard with
this activity. Large hail to the size of quarters are also
possible. There is a limited risk for a couple of tornadoes.

The greatest risk for severe storms will occur generally along
and west of US Highway 65. Frequent cloud to ground lightning will
also occur with these storms.

The line of thunderstorms will reach areas along and west of
Interstate 49 between 9 PM and midnight and the US Highway 65
corridor from midnight to 3 AM. These storms are then expected to
weaken as they shift east of US Highway 65 during the early
morning hours Sunday, exiting the Eastern Ozarks between 5-7 AM.

There is also a risk for some localized flooding, particularly in
southeastern Kansas and western Missouri. Widespread flooding is
not expected.

Southerly winds will gust up to 35 mph at times across the area
through Tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Northwest winds will gust up to 30 mph on Tuesday.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed from late evening into the
 overnight across southeastern Kansas and southwestern Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

In the hours before

Special weather statement, Oct 21, 8:35 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Springfield MO
835 PM CDT SAT OCT 21 2017

KSZ073-097-220230-
Bourbon KS-Crawford KS-
835 PM CDT SAT OCT 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND CRAWFORD COUNTIES
UNTIL 930 PM CDT...

At 834 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lone Elm to 7 miles southeast of Buffalo.
Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms. Several
weather observations reported wind gusts between 40 and 50 mph
across portions of eastern Kansas with this line of storms.

Locations impacted include...
Pittsburg...                      Fort Scott...
Frontenac...                      Girard...
Arma...                           Marmaton...
Cherokee...                       Mulberry...
Chicopee...                       Mccune...
Franklin...                       Bronson...
Arcadia...                        Uniontown...
Walnut...                         Fulton...
Redfield...                       Hepler...
Mapleton...                       Burgess...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.

&&

LAT...LON 3804 9508 3803 9461 3734 9462 3735 9507
      3750 9509
TIME...MOT...LOC 0134Z 262DEG 39KT 3812 9527 3763 9560

Griffin
Special weather statement, Oct 21, 9:14 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Springfield MO
914 PM CDT SAT OCT 21 2017

KSZ097-101-220330-
Cherokee KS-Crawford KS-
914 PM CDT SAT OCT 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE AND CRAWFORD COUNTIES
UNTIL 1030 PM CDT...

At 912 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Galesburg to near South Coffeyville.
Movement was east at 40 mph.

Half inch hail and wind gusts up to 55 mph will be possible with
these storms. A 52 mph wind gust was recently reported at Parson,
Kansas. Several wind reports of 45 to 50 mph have been reported
across eastern Kansas.

Locations impacted include...
Pittsburg...                      Baxter Springs...
Frontenac...                      Columbus...
Galena...                         Girard...
Arma...                           Cherokee...
Weir...                           Lowell...
Sherman...                        Mulberry...
Scammon...                        Chicopee...
Mccune...                         Franklin...
Arcadia...                        Walnut...
West Mineral...                   Treece...

This includes Interstate 44 near mile marker 0.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.

&&

LAT...LON 3768 9508 3767 9462 3700 9462 3700 9507
      3738 9507 3739 9509 3750 9509
TIME...MOT...LOC 0212Z 270DEG 31KT 3742 9542 3702 9559

Griffin
Special weather statement, Oct 21, 9:56 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Springfield MO
956 PM CDT SAT OCT 21 2017

KSZ073-MOZ066-220400-
Bourbon KS-Vernon MO-
956 PM CDT SAT OCT 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND VERNON COUNTIES UNTIL
1100 PM CDT...

At 956 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Prescott to 8 miles north of Girard. Movement
was east at 35 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Nevada...                         Fort Scott...
Marmaton...                       Sheldon...
Bronson...                        Montevallo...
Uniontown...                      Walker...
Schell City...                    Bronaugh...
Fulton...                         Redfield...
Moundville...                     Richards...
Milo...                           Mapleton...
Deerfield...                      Metz...
Harwood...                        Stotesbury...

This includes Interstate 49 between mile markers 77 and 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.

&&

A severe thunderstorm watch remains in effect until 400 AM CDT for
southeastern Kansas...and southwestern and west central Missouri.

LAT...LON 3804 9508 3804 9461 3806 9461 3806 9449
      3805 9424 3802 9423 3805 9421 3804 9419
      3806 9413 3804 9411 3805 9410 3803 9406
      3764 9408 3765 9462 3767 9462 3768 9509
TIME...MOT...LOC 0256Z 271DEG 23KT 3807 9468 3763 9482

Griffin
Special weather statement, Oct 21, 10:00 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Springfield MO
1000 PM CDT SAT OCT 21 2017

MOZ077-088-220415-
Barton MO-Jasper MO-
1000 PM CDT SAT OCT 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR BARTON AND JASPER COUNTIES UNTIL
1115 PM CDT...

At 959 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Scott to near Cherokee. Movement was
east at 40 mph.

Dime size hail and wind gusts up to 55 mph will be possible with
these storms. There have been several reports of 50 to 55 mph wind
gusts along the gust front with these storms.

Locations impacted include...
Joplin...                         Carthage...
Webb City...                      Prairie State Park...
Carl Junction...                  Lamar...
Galena...                         Oronogo...
Carterville...                    Duquesne...
Sarcoxie...                       Duenweg...
Jasper...                         Golden City...
Liberal...                        Airport Drive...
Alba...                           Purcell...
Nashville...                      Mindenmines...

This includes the following highways...
 Interstate 44 between mile markers 10 and 32.
 Interstate 49 between mile markers 36 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.

&&

A severe thunderstorm watch remains in effect until 400 AM CDT for
southeastern Kansas...and southwestern and west central Missouri.

LAT...LON 3765 9461 3764 9408 3730 9408 3729 9405
      3705 9406 3706 9462
TIME...MOT...LOC 0259Z 263DEG 39KT 3779 9473 3736 9485

Griffin

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 9:56 PM CDTSpecial Weather StatementSGFVernon64 min
Oct 21, 10:00 PM CDTSpecial Weather StatementSGFBarton, Jasper75 min
Oct 21, 10:40 PM CDTSpecial Weather StatementSGFMcDonald, Newton80 min
Oct 21, 10:49 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Newton56 min
Oct 21, 11:17 PM CDTSevere Thunderstorm WarningSGFMcDonald58 min
Oct 21, 11:23 PM CDTSpecial Weather StatementSGFCedar, Dade, Lawrence67 min
Oct 21, 11:28 PM CDTSevere Thunderstorm WarningSGFCedar, Dade, Lawrence62 min
Oct 21, 11:33 PM CDTSpecial Weather StatementSGFBenton, Hickory, St. Clair72 min
Oct 21, 11:47 PM CDTSpecial Weather StatementSGFBarry58 min
Oct 22, 12:00 AM CDTSpecial Weather StatementSGFGreene, Polk75 min
Oct 22, 12:18 AM CDTSpecial Weather StatementSGFChristian, Stone72 min
Oct 22, 12:51 AM CDTSpecial Weather StatementSGFDallas, Webster69 min
Oct 22, 1:13 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Greene, Webster47 min
Oct 22, 1:21 AM CDTSpecial Weather StatementSGFTaney39 min
Oct 22, 1:26 AM CDTSevere Thunderstorm WarningSGFOzark, Taney64 min
Oct 22, 1:50 AM CDTSevere Thunderstorm WarningSGFDouglas, Laclede, Wright55 min
Oct 22, 2:23 AM CDTSevere Thunderstorm WarningSGFOzark67 min
Oct 22, 3:11 AM CDTSevere Thunderstorm WarningSGFDent, Howell, Oregon, Shannon, Texas64 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.